More than a dozen people overdose near Yale

Share

New Haven first responders were called to a similar overdose outbreak on the Green on July 4 when more than a dozen people were sick from synthetic marijuana.

Police say there haven't been any deaths linked to the overdoses, although two people were hospitalized in critical condition.

Officials blamed K2, a synthetic and marijuana-like drug that's smoked and can often be laced with unsafe or even lethal substances. Authorities confirm the substance was synthetic cannabis and that other drugs weren't involved in the substance.

"People are self-medicating for several different reasons and every agency - police, fire, medical, hospitals - all are strained at this time", Chief Alston said.

Emergency crews showed up and found some people passed out and unresponsive, while others were complaining of nausea or were vomiting.

A "mass overdose" appears to have taken place in a CT park today (Aug. 15), according to news reports.

A local man believed to be connected to at least "some" of the overdoses was arrested later that afternoon, according to the New Haven Police Department.

Eighteen people collapsed on Wednesday morning within a span of three-and-a-half hours, officials said.

More news: Alexa and Cortana integration now available on Windows 10 and Echo
More news: Government's ambitious healthcare scheme to be launched on September 25
More news: Celtic bounced from Champions League by AEK Athens Benfica reach playoffs

The Courant said authorities had determined that patients had smoked the synthetic cannabinoid K-2 laced with fentanyl.

Thursday, Emergency Operations Director Rick Fontana said that only a few required admittance to the hospital, with more people being discharged or leaving before any treatment.

The DEA is helping to investigate how at least 76 people overdosed in New Haven, Connecticut in the past 24 hours.

A total of 71 people were rushed to various hospitals suffering from apparent overdoses.

First responders went through a lot of the life-saving anti-overdose drug Narcan. Sandy Bogucki of the Yale School of Public Health.

He warned the substance behind the overdoses was "highly risky and must be avoided". No deaths have been reported.

"Testing done today in NY by the federal Drug Enforcement Agency confirms that samples of the substance that caused today's overdose cases on the New Haven Green are K-2, a potent, synthetic drug that induces marijuana-like effects", said Director of Communications for New Haven, Laurence Grotheer.

Share